Alert archive / Oklahoma / High Wind Watches in 2019
High Wind Watch 1, NWS Tulsa, OK
NWS Tulsa, OK issued this high wind watch at Mar 12, 2019, 11:49 AM CDT for 9 counties in Oklahoma. It took effect at Mar 13, 2019, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 11:49 AM CDT (16:49 UTC)
- In effect from
- Mar 13, 2019, 1:00 PM CDT
- Expired
- Mar 13, 2019, 1:10 AM CDT
- In force
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this high wind watch went out at Mar 12, 9:54 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 12, 9:54 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 954 AM CDT Tue Mar 12 2019 ...UPDATE... .DISCUSSION... Second round of morning showers is pushing eastward across far northern Oklahoma and into northwest Arkansas. Lightning and pockets of heavier rainfall have been much more prevalent with this round than with the earlier round, given higher instability moving in from the southwest. This band should continue to move eastward, likely clearing the forecast area by early to mid afternoon. Updated POPs/Weather/QPF reflect the expected progression, in addition to higher lightning/thunderstorm coverage. Late morning will feature a break in the activity for the remainder of eastern Oklahoma and much of west central Arkansas, although another batch of showers and thunderstorms continues to be expected during the mid to late afternoon hours, primarily across parts of northeast Oklahoma, in addition to the overnight/early Wednesday morning shower/thunderstorm line. Given the persistent cloudy skies and precipitation through much of the day, also have lowered high temperatures some near the Kansas border today. Other weather elements look good for now. Updated products already out. && .PREV DISCUSSION... /Issued 614 AM CDT Tue Mar 12 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. In general, MVFR to IFR conditions are expected to return during the morning as additional rain moves back into the area through the day. There will be a more substantial break in the precipitation by late this afternoon and especially this evening before heavier band of rain begins to affect eastern OK terminals by the end of the forecast. Winds will also increase from the southeast this evening with some gusts over 20 knots likely. Will also see LLWS develop at FSM as south winds increase to 35-45 knots above the surface and valley winds valley remain light from the east. PREV DISCUSSION... /Issued 315 AM CDT Tue Mar 12 2019/ DISCUSSION... A band of showers with embedded thunderstorms, associated with a broad zone of 290-300K isentropic ascent, continues to track east across the forecast area early this morning. CAMs models generally suggest that this area of convection will slide east of the area during the morning hours, with additional showers/thunderstorms focusing more across northeast OK/northwest AR this afternoon. The severe weather threat will be low through the day, although areas of locally heavy rainfall may occur. Convection will develop across NM into west TX later today, ahead of a powerful upper level cyclone lifting out of the desert southwest. This activity will surge east with the dryline overnight, approaching eastern OK late tonight. While instability is forecast to remain rather low, a deeply sheared environment may result in some sporadic strong winds. Showers/storms will move into western AR Wednesday morning, with precipitation eventually exiting the forecast area later Wednesday afternoon. An impressive surface cyclone (likely around 975mb) will lift through KS Wednesday. Gusty south to south-southwest winds will develop behind the exiting precipitation, with gusts around 40-45 mph likely across a large portions of the forecast area. Depending on the depth of mixing, could see some gusts over 50 mph in a few spots. We'll eventually need a Wind Advisory, but will hold off on issuance for now. Gusty west to northwest winds will persist into Thursday as well. Generally quiet/dry weather is expected late week and into the weekend, with temperatures around seasonal averages by Sunday/Monday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22
Hazardous weather outlook, Mar 12, 5:00 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Tue Mar 12 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Tue Mar 12 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After 3 AM.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After Midnight.
HEAVY RAIN.
RISK...Limited.
AREA...Northeastern Oklahoma.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...After Midnight.
DISCUSSION...
Periods of showers and isolated thunderstorms will continue
through the day, especially across northeast Oklahoma. Severe
weather is not anticipated, but locally heavy rainfall amounts
are possible.
After a break in the rain for much of tonight, a band of heavy
rainfall with embedded thunderstorms will move into parts of
eastern Oklahoma well after midnight tonight as a strong low
pressure system approaches. While instability will be limited, the
very strong wind fields associated with this system will support a
limited threat of isolated damaging wind gusts mainly west of
Highway 75 very late tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY through MONDAY...No Hazards.
EXTENDED DISCUSSION...
The band of heavy rain and thunderstorms will continue to move
across eastern Oklahoma and western Arkansas Wednesday morning,
with a continued threat of damaging wind gusts. Widespread 1 to 2
inch rainfall amounts are likely before the rains move out
Wednesday afternoon.
Very strong winds will continue in the wake of Wednesday's system.
Widespread gusts over 40 mph are expected with gusts exceeding
50 mph possible across northeast Oklahoma through Wednesday
afternoon. Gusty west winds will continue Thursday as well, with
gusts near 40 mph possible.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:44 AM CDT | Special Weather Statement | TSA | Choctaw | 31 min |
| Mar 12, 2:51 AM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Mar 12, 11:49 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 55 hr |
| Mar 12, 2:10 PM CDT | River Flood Warning | TSA | Ottawa | 4 days |
Nearby
High Wind Watches in Oklahoma, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.